Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 266, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 14, 2007, 1:03 PM CDT for Douglas County, Texas County, Wright County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2007, 1:03 PM CDT (18:03 UTC)
- Expired
- Sep 14, 2007, 2:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- Unknown
Counties Douglas County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 141811 CCA FFWSGF MOC067-215-229-141900- /T.COR.KSGF.FF.W.0230.070914T1803Z-070914T1900Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...CORRECTED...TEST NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 PM CDT FRI SEP 14 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST LEVEE IN... WRIGHT COUNTY IN SOUTHWEST MISSOURI... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... DOUGLAS COUNTY IN SOUTHWEST MISSOURI... * UNTIL 200 PM CDT. * THIS IS A TEST MESSAGE. * THIS IS A TEST MESSAGE. THIS IS A TEST MESSAGE. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 3738 9193 3709 9204 3685 9268 3742 9254 $$
3 follow-up statements
000
WGUS73 KSGF 141825
FFSSGF
TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
MOC067-141831-
/T.CAN.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-
121 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE TEST RIVER
BELOW THE TEST LEVEE IN EASTERN DOUGLAS COUNTY...
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
3709 9204 3705 9215 3706 9217 3706 9248
$$
MOC215-229-142000-
/T.CON.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
121 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
...A FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST
LEVEE REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHWESTERN TEXAS AND
WRIGHT COUNTIES...
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
3709 9204 3705 9215 3706 9217 3706 9248
$$
JLT000
WGUS73 KSGF 141826
FFSSGF
TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
MOC215-229-141836-
/T.CAN.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
126 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE TEST RIVER
BELOW THE TEST LEVEE IN...SOUTHWESTERN TEXAS AND WRIGHT COUNTIES...
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
3709 9204 3705 9215 3706 9217 3706 9248
$$
JLT000
WGUS73 KSGF 141855
FFSSGF
TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
MOC215-229-141904-
/T.EXP.KSGF.FF.W.0231.000000T0000Z-070914T1900Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
154 PM CDT FRI SEP 14 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
...THE FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST
LEVEE WILL EXPIRE AT 200 PM CDT FOR SOUTHWESTERN TEXAS AND
WRIGHT COUNTIES...
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
3709 9204 3705 9215 3706 9217 3706 9248
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:37 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 14, 12:37 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1237 PM CDT FRI SEP 14 2007 .DISCUSSION... /300 AM CDT FRI SEP 14 2007/ AS WE WOULD EXPECT FOR MID SEPTEMBER...THE OVERALL SYNOPTIC PATTERN ACROSS THE LOWER 48 IS BECOMING MORE DYNAMIC. THIS WILL ULTIMATELY OFFER SLIGHTLY MORE CHALLENGING FORECASTS THAN RECENT WEEKS...ALONG WITH HIGHER TEMPERATURE SWINGS AND A COUPLE OF PRECIPITATION CHANCES THROUGH THE NEXT SEVEN DAYS. THE INITIAL FORECAST CHALLENGE IN THIS MORNINGS ANALYSIS WAS TO PINPOINT MAX AND MIN TEMPS THROUGH THIS WEEKEND. THEN THE FOCUS TURNED TO MINOR PRECIP CHANCES SATURDAY NIGHT WITH THE APPROACH OF AN UPPER DISTURBANCE. MEANWHILE...UPPER RIDGING BUILDS BACK INTO THE NATIONS MID SECTION BY EARLY NEXT WEEK. THIS WILL OFFER A WARMING TREND ALONG WITH SUGGESTING THAT AN EXTENDED PERIOD OF DRY WEATHER WILL UNFOLD THROUGH NEXT WEEK...OR UNTIL ANOTHER ACTIVE WEATHER SYSTEM APPROACHES. SHORT TERM (TODAY - SUNDAY NIGHT)... A COLD FRONT WILL CONTINUE TO MOVE THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. NO PRECIPITATION IS DEVELOPING FROM THIS SYSTEM AS THE OZARKS AIRMASS REMAINS STARVED FOR MOISTURE. THIS NEW AIRMASS BEHIND THE FRONT DOES HOWEVER ACCOMPANY A DECENT SURFACE HIGH...WHICH HAS CAUSED TEMPERATURES OVER SOUTHWEST NORTH DAKOTA TO TANK INTO THE UPPER 20S THIS AIRMASS WILL SPREAD INTO THE REGION TODAY...HOWEVER...IT WILL EXPERIENCE SOME MODIFICATION. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 40S TONIGHT. MAV MOS LOOKS TOUGH TO BEAT...AND HUNG CLOSE TO THESE VALUES. BASICALLY 925MB AND 850MB TEMPS ARE VERY SIMILAR TO OUR LAST FRONTAL PASSAGE...WHICH FACILITATED OVERNIGHT LOWS IN THE LOW 50S. HOWEVER...DRIER BOUNDARY LAYER AIR ACCOMPANIES TODAYS CHANGE IN AIRMASS...WHICH WILL ENHANCE TONIGHTS COOLING EFFECT...AGAIN ALLOWING TEMPS TO FALL INTO THE 40S FOR THE FIRST TIME IN A FEW MONTHS. BY SATURDAY EVENING...GFS...HI RES ECMWF...AND WRF ALL SIGNAL THE POSSIBILITY OF A MID LEVEL DISTURBANCE TRACKING ACROSS MISSOURI. POTENTIAL TEMPERATURE ANALYSIS FROM THE GFS THROUGH THE 305-315 LAYER SUGGESTS THAT DECENT LIFT WILL OCCUR. DECENT MOISTENING ALOFT OCCURS...WHICH CAN BE TRACED BACK TO THE BAROCLINIC LEAF DEVELOPING OVER THE CENTRAL ROCKIES. MEANWHILE...THE DRY AIRMASS WITHIN THE LOWER TROP DOES NOT BECOME REPLACED BY THIS TIME. WOULD THINK THAT WELL SEE SOME HIGH CLOUD BASES WITH AREAS OF VIRGA. CAN NOT COMPLETELY RULE OUT THAT SOME SHOWERS WILL MAKE IT TO THE SURFACE...SO WILL INTRODUCE A SLIGHT CHANCE FOR RAIN SATURDAY NIGHT INTO SUNDAY. CANT RULE OUT ADDITIONAL LIFT FROM A DEVELOPING LOW LEVEL JET OVER WESTERN MISSOURI AND EASTERN KANSAS. AREAS OF EXTREME SOUTHERN MISSOURI WILL HAVE THE LOWEST CHANCES FOR RAIN SATURDAY NIGHT. BY SUNDAY...ANY LINGERING SHOWER ACTIVITY WILL LIKELY EXIT THE REGION SETTING UP AN EXTENDED PERIOD OF DRY WEATHER. A WARMING TREND WILL ALSO TAKE PLACE AS UPPER RIDGING BUILDS IN FROM THE SOUTH. AS A MATTER OF FACT...MAV MOS SUGGESTS MID 80S OVER SOUTHEAST KANSAS FOR SUNDAY...AND WILL FOLLOW THIS GUIDANCE CLOSELY. LONG TERM (MONDAY - THURSDAY)... WITH UPPER LEVEL RIDGING BUILDING OVER THE MISSISSIPPI RIVER VALLEY EARLY NEXT WEEK...THIS FEATURE WILL CONFINE MOST OF THE UPPER LEVEL ENERGY TO THE NORTH AND WEST OF THE CWA. THIS WILL ALSO ALLOW FOR GULF MOISTURE RETURN TO BE GREATER OVER THE SOUTHERN/CENTRAL PLAINS. MEX GUIDANCE NOW HAS 90 DEGREE TEMPERATURES OVER THE OSAGE PLAINS BY MONDAY AND TUESDAY. SURFACE TO 850MB THICKNESS VALUES SUPPORTS LOWER 90S SO WILL AGAIN REMAIN CLOSE TO THE MEX SUGGESTIONS. BY MID TO LATE NEXT WEEK MODELS INDICATE ADDITIONAL AMPLIFICATION WITHIN THE UPPER FLOW. DEEP TROUGHING DEVELOPS OVER THE WESTERN CONUS WHILE INCREASED HEIGHT RISES TAKE PLACE OVER THE EASTERN STATES. SOUTH TO SOUTHWEST FLOW DEVELOPS OVER THE SOUTHERN PLAINS WHICH WOULD EVENTUALLY BEGIN TO MOISTEN OUR AIRMASS. AS OF RIGHT NOW...THERE ARE NO ACTIVE WEATHER TRIGGERS TO HANG YOUR HAT ON. RAIN CHANCES ASSOCIATED WITH INCREASING MOISTURE WILL BECOME MORE OF A SHORT TERM FORECAST PROBLEM. CRAMER .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...WILL CONTINUE TO CARRY MENTION OF GUSTS UNTIL 0000 UTC. AFTER 0000 UTC...THE PRESSURE GRADIENT WILL RELAX AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. NORTHERLY WINDS ASSOCIATED WITH THIS SURFACE HIGH PRESSURE WILL BRING DRIER AIR INTO THE REGION. THIS DRIER AIR WILL PRODUCE PREDOMINANTLY VFR CONDITIONS AT BOTH TAF SITES. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 14, 12:50 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT FRI SEP 14 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UPPER LEVEL DISTURBANCE WILL SHIFT ACROSS THE REGION LATE SATURDAY AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE A SLIGHT CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 44. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE NEXT WEEK AS MOISTURE INCREASES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.